Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

What causes recurrent diverticulitis along with fatigue despite taking medication?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 1986
Answered : 1623 Questions
Question
hi I have had diverticulitus for a long long time! I have it every week can I ever get rid of it I'm soo tired of not being able to go anywhere because I will have an attack! I take Levaquin but it doesn't help
Tue, 29 May 2018 in Digestion and Bowels
 
 
Answered by Dr. Ramesh Kumar 37 minutes later
Brief Answer:
You need proper medication dear.

Detailed Answer:
Hello dear patient,
Thanks for query,

For acute phase of your recurrent diverticulitis antibiotic therapy is required but once the acute phase settles down Severe and drastic life style modificatory changes have to be followed by patient for many months to avoid recurrent attacks.
I would suggest you to initially use better antibiotics for 14 days.
A combination of clindamycin 600 mg twice daily with Metronidazole 400 mg thrice daily would be good for you.
But you would need a prescription for the same.

Medicines can help you but can't cure you. So go through each line carefully-Once acute phase is gone

-Not exercising enough, not drinking enough water and delaying a bowel movement can worsen your symptoms. The most important factor in curing you is strict adherence to natural and simple diet. This should consist of unrefined food such as whole grain cereals, XXXXXXX honey and lentils; green leafy vegetables, like spinach, beans, lettuce, celery, asparagus, carrot. Adding some fat to meals or increasing the size of a meal such as breakfast can be helpful. Individuals suffering from diverticulitis should increase the amount of plant foods they consume to get more fiber in their diet.
-Take a good quality probiotic daily.This would improve the good flora of gut and would help you i long runs.VSL#3 is a good one.

Hope i was helpful.
Regards!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor